Alert archive / Maryland / Tornado Warnings in 2008

Tornado Warning 1, NWS Baltimore/Washington

April 20, 2008Baltimore County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 20, 2008, 6:08 PM EDT for Baltimore County, Maryland. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2008, 6:08 PM EDT (22:08 UTC)
Expired
Apr 20, 2008, 6:45 PM EDT
In force
37 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Baltimore County, MD

The radar

The Sterling radar (KLWX), 99 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 6:20 PM EDTTSTM WND DMG3 N Whitehouse, MDTREE DOWN ON GUNPOWDER ROAD BETWEEN COMPASS RUN LN AND BECKLEYSVILLE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 202209
TORLWX
MDC005-202245-
/O.NEW.KLWX.TO.W.0001.080420T2208Z-080420T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  BALTIMORE COUNTY IN NORTHERN MARYLAND

* UNTIL 645 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR HEREFORD...OR 
  ABOUT 3 MILES NORTH OF GLENCOE...MOVING NORTHWEST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...
  PARKTON...
  BENTLEY SPRINGS...
  FREELAND...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3955 7654 3950 7668 3965 7682 3966 7681
      3972 7666
TIME...MOT...LOC 2208Z 148DEG 26KT 3958 7666

$$

GMS
3 follow-up statements
000 
WWUS51 KLWX 202222
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT SUN APR 20 2008

MDC005-202245-
/O.CON.KLWX.TO.W.0001.000000T0000Z-080420T2245Z/
BALTIMORE MD-
622 PM EDT SUN APR 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR BALTIMORE
COUNTY...

AT 618 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 3 
MILES WEST OF PARKTON...MOVING NORTHWEST AT 30 MPH.

LAT...LON 3955 7654 3950 7668 3965 7682 3966 7681
      3972 7666
TIME...MOT...LOC 2222Z 148DEG 26KT 3967 7673

$$

GMS
000 
WWUS51 KLWX 202245
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT SUN APR 20 2008

MDC005-202254-
/O.EXP.KLWX.TO.W.0001.000000T0000Z-080420T2245Z/
BALTIMORE MD-
644 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR BALTIMORE COUNTY WILL EXPIRE AT 645 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTRY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3955 7654 3950 7668 3965 7682 3966 7681
      3972 7666
TIME...MOT...LOC 2244Z 148DEG 26KT 3981 7684

$$

GMS
000 
WWUS51 KLWX 202247 CCA
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT SUN APR 20 2008

MDC005-202254-
/O.EXP.KLWX.TO.W.0001.000000T0000Z-080420T2245Z/
BALTIMORE MD-
644 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR BALTIMORE COUNTY WILL EXPIRE AT 645 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3955 7654 3950 7668 3965 7682 3966 7681
      3972 7666
TIME...MOT...LOC 2244Z 148DEG 26KT 3981 7684

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:39 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 20, 3:39 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT SUN APR 20 2008

.SYNOPSIS...
STG UPPER LOW WILL BE THE MAJOR WEATHER STORY THRU TUE. GIVEN
COLD UPPER AIR ASSOCIATED WITH THE LOW...CANNOT RULE OUT TSTMS
WITH HAIL THRU MON. HI PRES BUILDS IN DURG MID WEEK...ALLOWING TEMPS
TO WARM UP.

&&

.NEAR TERM /TNGT/...
THE SUNNY AND PLSNT FCSTS OF THE PAST SVRL DAYS QUICKLY ERODED
TO A DISTANT MEMORY COURTESY OF THE UPR LOW OVR W.V. AGAIN I AM
IMPRESSED BY THE WAY THE MDLS YDA FCSTD THE BAND OF HVY PCPN - THE
PLACEMENT WAS XCLNT.

I SEE NO REASON THAT THE BANDS ARE GOING TO CURTAIL THIS EVE. SVRL
LNS OF STORMS CAN BE SEEN BACK TO THE NC BORDER WHICH WL BE MOVG
NNW OVR THE NEXT SVRL HRS INTO OUR CWA. EVE SHIFT MAY NEED TO MAKE
ADJUSTMENTS TO FCST BASED ON RDR AT THAT TIME.

&&

.SHORT TERM /MONDAY/...

MDLS IN AGREEMENT THAT UPR LOW WL CONT A SLOW TREK SE...KEEPING
CWA ON THE WET SIDE. FLD WTCH HAS A GOOD CHC OF BEING XTND IF PCPN
CONTS AS XPCTD. HIGH POPS AGN MON. NOT MUCH CHG IN TEMPS TNGT/MON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

LOW SLOWLY DRIFTS OFF THE CAROLINA COAST MON NGT AND TUE. WL KEEP
CHC POPS BOTH THESE PDS. HIGH PRES LOOKS TO RETURN WED AND THU
ALLOWING TEMPS TO CLIMB BACK INTO THE 70S. ANOTHER LOW LOOKS TO
TRACK TO THE N OF THE CWA BY THE END OF THE WEEK BRINGING ANOTHER
CHC FOR PCPN.

&&

.AVIATION /TNGT THROUGH FRIDAY/...

IFR CONDS WL CONTINUE TNGT INTO MON MRNG PUSH...SLOW TO IMPROVE
THRU TUE. XPCT SKIES TO BRIGHTEN DURG MIDWEEK.

&&

.MARINE...

SCA HAS BEEN XTND THRU MON NGT W/ PROLONGUED ERLY FLOW. HIGH PRES
BUILDS IN DURG MIDWEEK.

&&

.HYDROLOGY...
UP TO 4 INCHES OF RAIN EXPECTED THROUGH TUESDAY. COULD BE SOME
ISOLATED SPOTS THAT EXPERIENCE HIGH WATER. FLOOD WATCH REMAINS IN
EFFECT.

&&

.TIDES/COASTAL FLOODING...

PROLONGED SOUTHEASTERLY AND EASTERLY FLOW ALONG WITH A FULL MOON AND
THE CLOSE PROXIMITY OF THE LOW WILL LEAD TO HIGHER TIDES ALONG THE
TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. TIDES ALREADY ONE FOOT
ABOVE PREDICTED WILL GRADUALLY INCREASE THROUGH TONIGHT...WITH
THE HIGHEST TIDES COMING EARLY MONDAY MORNING. SO FAR...TIDE
LEVELS LOOK TO BORDER ON ADVISORY CRITERIA FOR MINOR FLOODING.
WILL HOLD OFF ON ANY HEADLINES SINCE THE HIGHEST TIDES WILL BE
BEYOND 12 HOURS.

&&

.EQUIPMENT...

THE KLWX RADAR REMAINS DOWN. PART HAS ARRIVED FROM KC. ET ON HIS WAY TO
INSTALL AND HOPEFULLY GET THE RDR BACK ON LN. WE ARE USING
SURROUNDING 88DS PLUS TDWRS TO MONITOR.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ003>007-009>011-013-
     014-016-501-502.
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ027>031-038>042-
     050>056.
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ050>053-055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ530>537.

&&

PRODUCTS...WOODY/LEE
Hazardous weather outlook, Apr 20, 3:44 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EDT SUN APR 20 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
211545-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
344 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR
THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY.

A FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS ALONG AND EAST OF THE
INTERSTATE 95 CORRIDOR...WITH THE EXCEPTION OF ST MARYS...
CALVERT...AND KING GEORGE COUNTIES...THROUGH LATE TONIGHT. A SLOW
MOVING UPPER LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL
PRODUCE MODERATE TO HEAVY RAIN THROUGH TONIGHT. RAINFALL AMOUNTS
FROM 1 TO 3 INCHES ACROSS THE ENTIRE REGION...WITH LOCALLY HIGHER
RAINFALL AMOUNTS UP TO 4 INCHES.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. WITH COLD AIR
ALOFT...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL. THESE WILL ALSO CONTRIBUTE
TO LOCALLY HIGHER RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
HEAVY RAIN ACROSS THE REGION ON MONDAY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARINE WATERS
THROUGH MONDAY EVENING.

ADDITIONALLY...THE TIDE CYCLE IS AT ITS ASTRONOMICAL PEAK WITH FULL
MOON ON SUNDAY. SUSTAINED EASTERLY FLOW WILL LIKELY CREATE 1 TO 2
FOOT POSITIVE DEPARTURE FROM NORMAL...RESULTING IN MINOR COASTAL
FLOODING AT THE TIME OF MONDAY MORNINGS PEAK HIGH TIDE FOR THE
WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER...INCLUDING ANNAPOLIS AND ALEXANDRIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. ANY REPORTS OF RAINFALL AND
FLOODING WOULD BE APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-211545-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
344 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS NOW IN EFFECT THROUGH LATE TONIGHT WITH THE
EXCEPTION OF CENTRAL VIRGINIA. A SLOW MOVING UPPER LOW PRESSURE
SYSTEM TRACKING SOUTH OF THE REGION WILL PRODUCE MODERATE TO HEAVY
RAIN THROUGH TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES ACROSS
THE ENTIRE REGION...WITH LOCALLY HIGHER RAINFALL AMOUNTS UP TO 4
INCHES.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
AFTERNOON AND EVENING. WITH COLD AIR ALOFT...ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL
HAIL. THESE WILL ALSO CONTRIBUTE TO LOCALLY HIGHER RAINFALL
AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
HEAVY RAIN ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...RAINFALL AND
FLOODING REPORTS WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Apr 20, 4:24 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT SUN APR 20 2008

MDZ005-202100-
CARROLL MD-
424 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS TO AFFECT NORTHEASTERN CARROLL COUNTY...

AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANCHESTER...MOVING NORTHWEST AT 34 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF MILLERS...MANCHESTER...AND AREAS OF RURAL
NORTHEASTERN CARROLL COUNTY WILL BE AFFECTED BY THIS STORM.

GMS
Local storm report, Apr 20, 4:29 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     TEMPLE HILLS            38.82N 76.95W
04/20/2008                   PRINCE GEORGES     MD   FIRE DEPT/RESCUE

            SEVERAL LARGE TREES DOWN ON PATS LANE...NEAR ALLENTOWN
            ROAD.

&&

LEE
Local storm report, Apr 20, 4:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLOOD            ANNANDALE               38.83N 77.21W
04/20/2008                   FAIRFAX            VA   EMERGENCY MNGR

            ROAD CLOSED AT THE INTERSECTION OF WOODBURN ROAD AND
            SPICEWOOD DRIVE

0430 PM     FLOOD            ARLINGTON               38.88N 77.10W
04/20/2008                   ARLINGTON          VA   EMERGENCY MNGR

            REPORT OF FLOODING SOUTHBOUND ON THE GEORGE WASHINGTON
            PARKWAY NEAR 14TH STREET BRIDGE

&&

LASORSA
Special weather statement, Apr 20, 4:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
455 PM EDT SUN APR 20 2008

MDZ005-006-202130-
CARROLL MD-NORTHERN BALTIMORE MD-
455 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS TO AFFECT NORTHEASTERN CARROLL AND NORTHERN
BALTIMORE COUNTIES...

AT 455 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF PARKTON AND MILLERS...MOVING NORTHWEST AT 28 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF MANCHESTER...MILLERS AND RURAL AREAS OF THE
COUNTIES WILL BE AFFECTED BY THIS STORM.

GMS
Special weather statement, Apr 20, 5:12 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT SUN APR 20 2008

VAZ052-055>057-202200-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
512 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...
SPOTSYLVANIA AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 512 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PASSAPATANZY...MOVING NORTH AT 37 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF STAFFORD...TRIANGLE AND DUMFRIES WILL BE AFFECTED
BY THIS STORM.

GMS
Special weather statement, Apr 20, 5:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT SUN APR 20 2008

MDZ005-006-011-202245-
CARROLL MD-NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
540 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS TO AFFECT NORTHEASTERN CARROLL...NORTHERN
BALTIMORE AND SOUTHERN BALTIMORE COUNTIES...

AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCH RAVEN VILLAGE...MOVING NORTHWEST AT 36 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

THE COMMUNITIES OF TIMONIUM...THE CITY OF BALTIMORE...TOWSON...
COCKEYSVILLE...OWINGS MILLS...REISTERSTOWN...HAMPSTEAD AND
MANCHESTER WILL BE AFFECTED BY THIS STORM.

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:12 AM EDTFlood WatchLWXAllegany, Anne Arundel, Baltimore, Carroll, Charles, Frederick and 3 more27 hr
Apr 20, 2:17 PM EDTSevere Thunderstorm WarningLWXHarford44 min
Apr 20, 2:20 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery, Prince George's25 min
Apr 20, 3:07 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery38 min
Apr 20, 5:51 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, City of Baltimore54 min
Apr 20, 6:24 PM EDTAreal Flood WarningLWXMontgomery6 hr
Apr 20, 7:38 PM EDTAreal Flood WarningLWXBaltimore, Carroll6 hr
Apr 20, 7:50 PM EDTSevere Thunderstorm WarningLWXBaltimore20 min

Nearby

Tornado Warnings in Maryland, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.